Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 91, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 13, 2011, 7:39 PM CDT for Davison County, South Dakota. It took effect at Jun 13, 2011, 9:56 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 7:39 PM CDT (00:39 UTC)
- In effect from
- Jun 13, 2011, 9:56 PM CDT
- Expired
- Jun 14, 2011, 12:07 AM CDT
- In force
- 2 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Davison County, SD
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Firesteel Creek near Mt. Vernon (MTVS2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06477500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
477
WGUS43 KFSD 140039
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
739 PM CDT MON JUN 13 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
FIRESTEEL CREEK NEAR MOUNT VERNON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC035-150439-
/O.NEW.KFSD.FL.W.0091.110614T0256Z-110616T1400Z/
/MTVS2.1.ER.110614T0256Z.110614T1800Z.110615T1400Z.NO/
739 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* UNTIL THURSDAY MORNING.
* AT 07PM MONDAY THE STAGE WAS 7.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM MONDAY AND CREST NEAR
8.6 FEET BY TUESDAY JUNE 14. THE RIVER WILL FALL BELOW FLOOD STAGE
BY WEDNESDAY JUNE 15.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
FIRESTEEL CREEK
MTVS2 8.0 7.65 MON 7 PM 8.6 TUE 1 PM1 follow-up statement
184
WGUS83 KFSD 140507
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1207 AM CDT TUE JUN 14 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
FIRESTEEL CREEK NEAR MOUNT VERNON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC035-140537-
/O.CAN.KFSD.FL.W.0091.000000T0000Z-110616T1400Z/
/MTVS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1207 AM CDT TUE JUN 14 2011
THE FLOOD WARNING IS CANCELLED FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 11PM MONDAY THE STAGE WAS 7.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.7 FEET. THE
RIVER WILL FALL TO 3.3 FEET BY TUESDAY EVENING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
FIRESTEEL CREEK
MTVS2 8.0 7.03 MON 11 PM 7.7 MON JUN 13What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:00 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 13, 3:00 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT MON JUN 13 2011 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WORKING ON AN ENVIRONMENT MARGINALLY SUPPORTIVE OF SEVERE WEATHER. WILL WATCH FOR FURTHER DEVELOPMENT ON THE SOUTHWEST FLANK OF CURRENT CLUSTER OF STORMS THROUGH THE EVENING WITH ENHANCED CONVERGENCE POSSIBLE IN THE LOW LEVELS PER THE NEBRASKA SURFACE OBSERVATIONS AND THE NELIGH PROFILER. CAPE AND SHEAR CONTINUE TO BE VERY MARGINAL SO EXPECTING MAINLY ISOLATED SEVERE AND SPOTTY LOCATIONS WITH HEAVY RAINFALL. BECAUSE OF CLOUDS AND WIND EXPECT MILD LOWS...MAINLY FROM THE UPPER 50S TO MID 60S. ALL INDICATIONS ARE THAT FAIRLY WIDESPREAD STRATUS WILL DEVELOP AS WELL SO LOOKING GLOOMY LATE TONIGHT INTO TUESDAY. EXPECT MOST OF THE CONVECTION TO BE EAST OF THE AREA ON TUESDAY MORNING WITH NEW DEVELOPMENT POSSIBLE BY LATE MORNING IN CENTRAL SOUTH DAKOTA. HAVE SLOWED THE DIURNAL RISE IN TEMPERATURES WITH THE STRATUS IN PLACE AND ALSO LOWERED HIGHS A COUPLE OF DEGREES. THIS SHOULD PLACE AREAS ALONG AND EAST OF THE INTERSTATE 29 CORRIDOR IN THE 65 TO 70 DEGREE RANGE WITH LOWER TO POSSIBLY MID 70S WEST. DECENT WAVE SPREADS ACROSS THE AREA TUESDAY AFTERNOON AND EARLY TUESDAY NIGHT SO EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP. MODELS CONTINUE TO TREND DOWNWARD WITH INSTABILITY AND WITH EXPECTED STRATUS NOT ANTICIPATING A WIDESPREAD SEVERE THREAT. THIS LIKELY TO DECREASE THE THREAT FOR MORE WIDESPREAD HEAVY RAINFALL AND MAKE THE THREAT MUCH MORE ISOLATED. WEDNESDAY INTO THURSDAY LOOKING MUCH QUIETER WITH NORTHWEST FLOW AT THE SURFACE ON WEDNESDAY BRINGING DRIER AIR AND THURSDAY SEEING WINDS DECREASE...TURN NORTH THEN GO PRETTY LIGHT IN THE EVENING. HIGHS BOTH DAYS MAINLY FROM THE MID 70S TO LOWER 80S WITH MORNING LOWS MAINLY IN THE 50S. IN THE LATTER PERIODS(FRI/MON)...THE MAIN FOCUS DURING THIS TIME FRAME WILL BE A RIDGE OF HIGH PRESSURE DEVELOPING ACROSS THE MIDWEST WITH A TROUGH OF LOW PRESSURE DEEPENING OVER THE WESTERN UNITED STATES. THIS SHOULD LEAVE THE AREA IN RELATIVELY FAST SOUTHWEST FLOW ALOFT WHICH WILL LIKELY CONTINUE THE SOMEWHAT BUSY PERIOD OF WEATHER. THE MAIN PROBLEM FOR CONVECTIVE DEVELOPMENT WILL BE A STRONG CAP WITH THE MODELS SUGGESTING ABOUT +13 TO +15 C AT 700MB SO THAT WILL ALSO BE SOMETHING TO WATCH TRENDS ON. AND WITH A LIKELY INCREASE IN TEMPERATURES AND LOW LEVEL MOISTURE...THE THREAT FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL ALSO BE ON THE INCREASE. BY THE END OF THE PERIOD THE MODELS ARE IN FAIRLY DECENT AGREEMENT IN LIFTING THE MAIN WEST COAST TROUGH ONTO THE NORTHERN AND WESTERN PLAINS WHICH COULD BRING A VERY INTERESTING SET UP FOR SEVERE WEATHER POTENTIAL ON MONDAY. TOO EARLY TO NAIL DOWN ANY TIMING RIGHT NOW BUT NEEDLESS TO SAY NEXT WEEKEND INTO EARLY NEXT WEEK WILL BE A PERIOD TO KEEP AN EYE ON. /08 && .AVIATION... CONVECTION WILL CONTINUE ALONG AND WEST OF THE JAMES RIVER MUCH OF THE AFTERNOON. IT WILL BE DISORGANIZED AND IS GENERALLY EXPECTED TO WEAKEN AS IT MOVES EAST ALTHOUGH AN ISOLATED CELL COULD REACH I29. MORE ORGANIZED CONVECTION LIKELY TO DEVELOP ALONG THE BOUNDARY WEST OF THE MISSOURI AND THESE SHOULD SLOWLY MOVE EAST THROUGH THE EVENING. WHERE CU FORM DURING THE EARLY AFTERNOON...WILL SEE CIGS FROM 3000 TO 4000 FT. VSBYS EXPECTED TO BE VFR EXCEPT IN STRONGEST CELLS. OVERNIGHT...WITH LACK OF MIXING AGAIN TODAY...EXPECT THAT STRATUS WIL FORM OVER MUCH OF THE AREA PRODUCING WIDESPREAD CIGS BELOW 2000 FT AND AREAS OF LIGHT FOG. THE STRATUS IS EXPECTED TO BE AROUND THROUGH MUCH OF TUESDAY MORNING. /SCHUMACHER && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 13, 11:49 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1149 AM CDT MON JUN 13 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1149 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON...PRIMARILY ALONG AND WEST OF THE JAMES RIVER. DURING THE EVENING...A FEW OF THESE STORMS MAY MOVE EAST TOWARD INTERSTATE 29 AND INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA. STORM WEST OF INTERSTATE 29 MAY PRODUCE UP TO QUARTER SIZE HAIL THROUGH 8 PM. AFTER 8 PM...STORMS ARE NOT EXPECTED TO BE SEVERE. FLOODING... RECORD HIGH RELEASES ARE OCCURRING FROM THE MISSOURI RIVER RESERVOIRS AND WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. THE LITTLE SIOUX RIVER NEAR LINN GROVE WILL REMAIN NEAR FLOOD STAGE THROUGH THE WEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE AREA ON TUESDAY AFTERNOON INTO EARLY ON WEDNESDAY. THUNDERSTORMS ARE GENERALLY NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 8 PM WEST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 13, 2:11 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
211 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 2 E PLANKINTON 43.72N 98.43W
06/13/2011 E1.25 INCH AURORA SD PUBLIC
HALF DOLLAR SIZE HAIL CONTINUED FOR 10 MINUTES AFTER
EARLIER REPORT.
&&
WILLIAMSLocal storm report, Jun 13, 2:28 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
228 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 2 W MOUNT VERNON 43.71N 98.31W
06/13/2011 E1.75 INCH DAVISON SD PUBLIC
&&
WILLIAMSLocal storm report, Jun 13, 2:32 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
232 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 4 WNW MOUNT VERNON 43.73N 98.33W
06/13/2011 E1.50 INCH DAVISON SD PUBLIC
WALNUT SIZE HAIL HAS ACCUMULATED 3 INCHES.
&&
WILLIAMSLocal storm report, Jun 13, 2:52 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL MITCHELL 43.73N 98.03W
06/13/2011 E0.75 INCH DAVISON SD BROADCAST MEDIA
&&
MDBLocal storm report, Jun 13, 3:28 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 NNE LOOMIS 43.82N 98.09W
06/13/2011 E1.00 INCH DAVISON SD PUBLIC
&&
KWEISSERLocal storm report, Jun 13, 6:07 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
607 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 9 NW FULTON 43.82N 97.95W
06/13/2011 HANSON SD TRAINED SPOTTER
FIELDS FLOODED ACROSS THE AREA. RAINFALL AMOUNTS OF OVER
TWO INCHES.
&&
BTThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:21 AM CDT | River Flood Warning | FSD | Brule | 69 days |
| Jun 14, 12:29 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 3 hr |
| Jun 14, 1:19 PM CDT | Flash Flood Warning | FSD | Moody | 3 hr |
| Jun 14, 1:41 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 3 hr |
| Jun 14, 4:25 PM CDT | Flash Flood Warning | FSD | Minnehaha, Moody | 3 hr |
| Jun 14, 4:44 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 46 min |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.